MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of explant is not applicable at this time.Explant is planned.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a tecnis monofocal model zct450 16.5 diopter intraocular lens (iol) was planned for explant from a patient¿s left operative eye as there was nearly 2.00 diopters of residual astigmatism.The surgery center indicated the patient required a zct600 17.0 diopter iol to correct the problem.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the patient was (b)(6) and the explant date was (b)(6) 2017.Furthermore, there was a slight incision enlargement with no vitrectomy or sutures used.There was no post-operative patient injury or problems and the patient is happy with the new lens.The lens was replaced with a different diopter of 17.0 with 6.00 cylinder.No additional information was provided.Age/date of birth: (b)(6).If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Correction: the supplement mdr #1 should have included ''required intervention'' in outcomes to adverse event.The following sections have been updated accordingly.Outcomes attributed to adverse event: required intervention.All pertinent information available to abbott medical optics has been submitted.Placeholder.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 10/23/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with 12x magnification shows the product is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.There were no other anomalies found.The customer's reported event could not be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no other complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6772537
Report Number9614546-2017-00710
Device Sequence Number725384
Product Code HQL
UDI-Device Identifier05050474602915
UDI-Public(01)05050474602915(17)201002
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/02/2020
Device Model NumberZCT450
Device Catalogue NumberZCT450U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer09/07/2017
11/15/2017
12/19/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date10/03/2017
12/13/2017
12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR